Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla- Weight gain
Dec 13, 2011

I've been on Atripla for 12 months and have gained weight drasticaly(20kg)I have'nt had any HIV related infections since,I feel very healthy except for energy level that's not as high as expected but my main concern is my weight,how can I reduce it and does this mean I'll carry on gaining. I'm very worried as I'm actually fat now.I do go to gym and excercise regularly but this does'nt seem to help.

NB: my appetite has increased majorly since taking Atripla

Response from Dr. Henry

Weight gain (5-10+ pounds) is often seen after starting HIV treatment (partly a return to health). In the US obesity is the norm in the general population-the reasons and solutions are complex and frustrating. An assessment of life style (exercise/diet) is recommended. From HIV med perspective, Atripla usually compares well to other regimens as far as fat/weight issues so I am not confident that simply switching meds would remedy the problems. A general health assessment is recommended for weight/energy concerns (ie sleep health, hormone levels, stress/mental status) is often worthwhile. KH



Previous
What can i use to get rid of the allergic rush
Next
Really unsure what is going on

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement